Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

what are white spots on the back of my eye ?

wot are white spots at the back of my eye
Asked On : Thu, 20 Jan 2011
Answers:  3 Views:  3111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
You need to specify if it is white spots in your vision or white spots on ophthalmic examination. If you see white spots in your vision it could be related to migraine if you have headche. If you felt tingling numbness or difficulty of speech it sould be a transient ischemic attack.

Answered: Thu, 20 Jan 2011
I find this answer helpful

1 Doctor agrees with this answer

  User's Response
the opticion has refered me 2 my doctor for him to refere me to the hospital he says i have white spots on the back of my right eye and i may need lazer treatment there is about 5 or 6 in a line i am diabetic and he thinks this may be due to my diabeties as it is not under control at the moment
Answered: Thu, 20 Jan 2011
General & Family Physician Dr. Joey's  Response
I am assuming he is mentioning about "cotton wool" spots. When you have uncontrolled diabetes you develop what is called diabetic retinopathy which is basically due to damage to the blood vessels that supply the part of the eye that captures vision(called as retina).

There are two types of damage:Both can occur without symptoms, like in your case.

1.Proliferative retinopathy: abnormal blood vessels proliferate and over a period of time causes damage to normal parts. there are 4 stages in terms of severity. If it's upto stage 3 u don't need laser treatment.
2. Macular edema: causes blurring of vision. You need laser treatment if macula is involved.

In either case you need eye examination once a year and tight control of your blood sugar. Also if your eyes are getting retinopathy, it's time to check your urine albumin because you are at high risk of nephropathy which means your kidney cells might be starting to get damaged too. For that you need to do a Spot albumin/cr ratio and if it is increased you might need treatment for that.
Answered: Thu, 20 Jan 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor